Q. Can food allergies cause palpitations? Taking Concor 5 for heart palpitations.

Answered by Dr. Sanjib K Sahu and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Atrial Fibrillation or Palpitations? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

I had my first heart palpitations two years ago. One doctor prescribed me Ciplar LA 20 and Ecospirin 75 for three months. The doctor also suggested Dilzem or Flecarite on SOS basis. I got palpitation even after having the above medicines. Dilzem worked on as needed basis but since it was a strong medicine, I stopped taking it. After one year, I got all the tests done again and irregular heartbeat got detected in Holter monitoring. I have attached the reports.

Currently, I am on Concor 5 for two weeks starting two months ago. There are around two episodes per week but with this medication, duration and maximum heart rate have been controlled. Attached is the latest Holter monitoring test before 48 hours and 2D eco test reports. I need an opinion on:

  • Can food allergies cause arrhythmia? I noticed palpitations just after having food items with cheese. Any test recommended to find out food allergies causing palpitation?
  • What are the long-term side effects of medicines?
  • What is the success rate of cardiac ablation? If required, should we go for burn or freeze ablation?

Related Questions:
Why are palpitations occurring even after pacemaker implantation?
What are the symptoms of atrial fibrillation?
I felt lightheaded and like my heart stopped. What should I do?
 

Dr. Sanjib K Sahu
DNB (CARDIOLOGY)., MD (GEN MEDICINE)., FESC
Cardiology

Hello,

Welcome to icliniq.com.

You are suffering from paroxysmal atrial fibrillation and intermittent ectopic.

Food allergies will not cause this problem but if you take spicy food, have lack of sleep, mental or physical stress can aggravate the problem.

Usually, these medicines have no or little side effects. But at the same time, you need to take medicine.

Radiofrequency ablation is safe and effective. The success rate is 60 to 70 percent.

You need to discuss this with a specialist cardiologist and with an electrophysiologist. You need to continue the medicines on a long-term basis.

Concor (Bisoprolol) is a good drug and Ecosprin ( Atorvastatin and Aspirin) after food is good enough.

I hope you don’t have thyroid problem.

For more information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


I feel as if my heart is pounding irregularly. Can it be atrial fibrillation?
Query: Hello doctor, I am a 46 year old female. My blood pressure is low normal. I have never had any heart issues except palpitations when pregnant 10 years ago. They did a cardiac ultrasound at that time, which was normal. Just over a week ago, I started feeling, intermittently during the day, as if my ...  Read Full »
Dr. Rishu
Cardiologist

Answer: Hello, Welcome to icliniq.com. I have gone through your detailed narration and understand your concerns. The ECG (electrocardiogram) recordings are clearly suggestive of atrial fibrillation (AF) and there is no doubt about it. The P-wave is absent and the rhythm is irregular. Both are suggestive of...  Read Full »
 
Severe heart palpitations in a 20-year-old man. What can be done?
Query: Hello doctor, I am a 20-year-old healthy young man. I do not drink or smoke but I do work a lot. I work for 60 hours actually and just moved out of my house with my family. I got my own new place as well as trying to maintain a relationship with my current girlfriend. I do not really have any health...  Read Full »
Dr. Amiya Kumar Chattopadhyay
Cardiologist

Answer: Hello, Welcome to icliniq.com. I have gone through your reports (attachment removed to protect patient identity). All the tests are fine. The cardiologist said your heart is normal. So, you do not have to worry. Tablet Metoprolol has been given for symptomatic relief for your palpitation. Probab...  Read Full »
 
I run out of breath while taking stairs. What is going on?
Query: Hello doctor,I have been diagnosed with hypertension and tachycardia. Every time I walk up the stairs or walk I feel like I am running out of breath. I could hear my heart throbbing in my right ear. It started four months back. I am obsessed also. Please let me know what is going on. Currently, I am...  Read Full »
Dr. Amiya Kumar Chattopadhyay
Cardiologist

Answer: Hi, Welcome to icliniq.com. I suggest you some blood tests and free T4, T3, TSH (thyroid stimulating hormone), Hb % (hemoglobin), FBS (fasting blood sugar) and Holter monitoring to evaluate your maximum and minimum heart rate and to identify any other abnormalities. Control your BP adequately and ...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


I have acne on my cheeks, chin, jawline, and neck for the past four years. Please help.
Hello doctor, I have been dealing with acne on my cheeks, chin, jawline, and neck for the past four years. I have recen ...Read more »
What can be done for horseness of voice which is lasting for more than a month?
Hello doctor, I have problem in one cord and it is for about a month now. I was given Defcort and antibiotic for a week ...Read more »
Yasmin Birth Control Pills - Quick Facts | Composition | Works | Usage | Side Effects
Yasmin birth control pill is a combination birth control pill. It is made of two female hormones and is used to prevent ...Read more »